Alert archive / Arkansas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 289, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 23, 2004, 9:02 PM CDT for Crittenden County, Arkansas. It was in force for 28 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2004, 9:02 PM CDT (02:02 UTC)
- Expired
- Jul 23, 2004, 9:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Crittenden County, AR
The radar
The Memphis radar (KNQA), 45 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 9:05 PM CDT | HAIL 0.75 | Crawfordsville, AR | |
| Jul 23, 9:12 PM CDT | HAIL 0.75 | 5 W West Memphis, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 2.0 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 346 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1542 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 240202 SVRMEM ARC035-240230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 902 PM CDT FRI JUL 23 2004 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CRITTENDEN COUNTY IN EASTERN ARKANSAS * UNTIL 930 PM CDT * AT 902 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM OVER CRAWFORDSVILLE...MOVING SOUTHEAST AT 15 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 930 PM CDT INCLUDE... EDMONDSON... .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3529 9031 3517 9048 3501 9033 3509 9016 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 8:30 PM CDT, 32 minutes earlier.
Area forecast discussion, Jul 23, 8:30 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 830 PM CDT FRI JUL 23 2004 .DISCUSSION... WIDELY SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE OVER THE MID SOUTH. FORECAST REMAINS GOOD BUT WILL UPDATE TO LOWER POPS TO 20 PERCENT TONIGHT OVER NORTHEAST ARKANSAS. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...NONE. MO...NONE. TN...NONE. &&
Hazardous weather outlook, Jul 23, 4:20 AM CDT, 16 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 420 AM CDT FRI JUL 23 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-231100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 420 AM CDT FRI JUL 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... HEAT INDICES WILL REACH 100 DEGREES SOUTH HALF OF THE MID SOUTH THIS AFTERNOON. SCATTERED THUNDERSTORMS WILL DEVELOP TODAY AHEAD OF AN APPROACHING COLD FRONT. SOME STORMS MAY BE STRONG. HOWEVER ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT THIS TIME .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS TONIGHT AND SATURDAY AS THE COLD FRONT MOVES ACROSS THE MIDSOUTH. A FEW STRONG STORMS ARE POSSIBLE. HOWEVER ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
In the hours before
Special weather statement, Jul 23, 7:19 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 719 PM CDT FRI JUL 23 2004 MOZ115-240030- PEMISCOT MO- 719 PM CDT FRI JUL 23 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...PEMISCOT COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER DENTON AT 718 PM CDT...MOVING SOUTHEAST AT 25 MPH. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH...SMALL HAIL...DANGEROUS LIGHTNING...AND BRIEF HEAVY RAIN. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN PEMISCOT COUNTY...INCLUDING THE CITY OF STEELE...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jul 23, 8:02 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 802 PM CDT FRI JUL 23 2004 TNZ019-048-240130- DYER TN-LAUDERDALE TN- 802 PM CDT FRI JUL 23 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...DYER AND LAUDERDALE COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4 MILES SOUTHWEST OF HELOISE TO 9 MILES SOUTH OF HELOISE AT 802 PM CDT...MOVING SOUTHEAST AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH...SMALL HAIL...DANGEROUS LIGHTNING...AND BRIEF HEAVY RAINFALL. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN DYER AND LAUDERDALE COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jul 23, 8:11 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 811 PM CDT FRI JUL 23 2004 ARZ036-240130- CRITTENDEN AR- 811 PM CDT FRI JUL 23 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CRITTENDEN COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER THE RURAL PORTIONS OF NORTHWEST CRITTENDEN COUNTY AT 810 PM CDT...MOVING SOUTHEAST AT 5 MPH. THIS STORMS IS CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS TO 45 MPH...DANGEROUS LIGHTNING...AND BRIEF HEAVY RAIN. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN CRITTENDEN COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jul 23, 8:27 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 827 PM CDT FRI JUL 23 2004 ARZ036-240145- CRITTENDEN AR- 827 PM CDT FRI JUL 23 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CRITTENDEN COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF EARLE AT 827 PM CDT...MOVING SOUTH AT 5 MPH. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH...SMALL HAIL...DANGEROUS LIGHTNING...AND BRIEF HEAVY RAINFALL. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN CRITTENDEN COUNTY...INCLUDING THE CITY OF EARLE...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jul 23, 8:38 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 838 PM CDT FRI JUL 23 2004 TNZ088-240200- SHELBY TN- 838 PM CDT FRI JUL 23 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...SHELBY COUNTY. A STRONG THUNDERSTORM WAS LOCATED NEAR MEMPHIS AIRPORT AND 3 MILES EAST OF WHITEHAVEN AT 838 PM CDT...MOVING SOUTHWEST AT 5 MPH. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH AS WELL AS DANGEROUS LIGHTNING AND BRIEF HEAVY RAIN. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN SOUTHERN SHELBY COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jul 23, 8:56 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 856 PM CDT FRI JUL 23 2004 MSZ001-TNZ088-240215- DE SOTO MS-SHELBY TN- 856 PM CDT FRI JUL 23 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...DESOTO AND SHELBY COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST OF SOUTHEAST MEMPHIS AT 856 PM CDT...MOVING SOUTHWEST AT 5 MPH. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH...SMALL HAIL...AND BRIEF HEAVY RAIN. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN DESOTO AND SHELBY COUNTIES...INCLUDING THE CITIES OF GERMANTOWN AND OLIVE BRANCH...SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 9:29 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden | 31 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.